Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 47, NWS Eureka, CA

April 14, 2019

NWS Eureka, CA issued this small craft advisory at Apr 14, 2019, 2:32 PM PDT. It took effect at Apr 14, 2019, 8:19 PM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2019, 2:32 PM PDT (21:32 UTC)
In effect from
Apr 14, 2019, 8:19 PM PDT
Expired
Apr 16, 2019, 2:53 AM PDT
In force
31 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

575 
WHUS76 KEKA 142132
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
232 PM PDT Sun Apr 14 2019

PZZ475-142245-
/O.CAN.KEKA.SC.Y.0046.000000T0000Z-190415T0100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
232 PM PDT Sun Apr 14 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 

$$

PZZ450-470-150545-
/O.NEW.KEKA.SC.Y.0047.190415T1300Z-190416T0100Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
232 PM PDT Sun Apr 14 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT MONDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 6 AM to 6 PM PDT Monday. 

* WINDS...Becoming Southerly overnight and increasing to 15 to 25
  kt by Monday morning. Occasional gusts around 35 kt. 

* WAVES/SEAS...Short-period waves building to 5 to 7 feet at 7 
  seconds, with combined seas of 8 to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
7 follow-up statements
982 
WHUS76 KEKA 150319
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
819 PM PDT Sun Apr 14 2019

PZZ450-470-151130-
/O.EXT.KEKA.SC.Y.0047.190415T0319Z-190416T0100Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
819 PM PDT Sun Apr 14 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT MONDAY...

* WINDS...Becoming Southerly overnight and increasing to 15 to 
  25 kt by Monday morning. Occasional gusts around 35 kt. 

* WAVES/SEAS...NW swell around 10 ft at 13 to 14 seconds through
  tonight. Short-period waves building to 5 to 7 feet at 7 
  seconds by Monday afternoon, with combined seas around 9 feet.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
674 
WHUS76 KEKA 151026
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
326 AM PDT Mon Apr 15 2019

PZZ475-151830-
/O.EXB.KEKA.SC.Y.0047.190415T1900Z-190416T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
326 AM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM THIS 
EVENING...

* WINDS...SW 10 to 20 kt shifting to W tonight. 

* WAVES...Short period SW waves building to 5 to 7 ft at 7 
  seconds, along with W to NW swell 7 to 9 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-151830-
/O.EXT.KEKA.SC.Y.0047.000000T0000Z-190416T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
326 AM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM TUESDAY...

* WINDS...S to SW increasing to 20 to 30 kt today. 

* WAVES...Short period SW waves building to 5 to 7 ft at 7 
  seconds, along with W to NW swell 7 to 9 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ450-151830-
/O.CON.KEKA.SC.Y.0047.000000T0000Z-190416T0100Z/
Pt St George to Cape Mendocino out 10 nm-
326 AM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS 
EVENING...

* WINDS...Becoming S and increasing to 15 to 25 kt today. 

* WAVES...Short period SW waves building to 3 to 4 ft at 6 
  seconds, along with W to NW swell 6 to 8 ft at 13 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
094 
WHUS76 KEKA 151607
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
907 AM PDT Mon Apr 15 2019

PZZ450-160015-
/O.CON.KEKA.SC.Y.0047.000000T0000Z-190416T0100Z/
Pt St George to Cape Mendocino out 10 nm-
907 AM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...Becoming S and increasing to 15 to 25 kt today.

* WAVES...Short period SW waves building to 3 to 5 ft at 6 
  seconds, along with W to NW swell 6 to 8 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-160015-
/O.CON.KEKA.SC.Y.0047.190415T1900Z-190416T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
907 AM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PDT THIS EVENING...

* WINDS...SW 10 to 20 kt shifting to W tonight.

* WAVES...Short period SW waves building to 5 to 7 ft at 7 
  seconds, along with W to NW swell 6 to 8 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-160015-
/O.CON.KEKA.SC.Y.0047.000000T0000Z-190416T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
907 AM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WINDS...S to SW increasing to 15 to 25 kt with brief gusts up to
  35 kt today, becoming W and easing to 10 to 20 kt this evening. 

* WAVES...Short period SW waves building to 5 to 7 ft at 7 
  seconds, along with W to NW swell 6 to 8 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
157 
WHUS76 KEKA 152126
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
226 PM PDT Mon Apr 15 2019

PZZ450-160100-
/O.CON.KEKA.SC.Y.0047.000000T0000Z-190416T0100Z/
Pt St George to Cape Mendocino out 10 nm-
226 PM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...S 15 to 25 kt this afternoon, becoming W 10 to 15 kt
  this evening.

* WAVES...Short period SW waves 3 to 5 ft at 6 seconds, along 
  with W to NW swell 6 to 8 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-160400-
/O.CON.KEKA.SC.Y.0047.000000T0000Z-190416T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
226 PM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...S to SW 15 to 25 kt becoming W 10 to 15 kt this evening.

* WAVES...Short period SW waves 5 to 7 ft at 7 seconds, along 
  with W to NW swell 6 to 8 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-160530-
/O.CON.KEKA.SC.Y.0047.000000T0000Z-190416T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
226 PM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WINDS...S 15 to 25 kt with brief gusts up to 35 kt, becoming W
  and easing to 10 to 15 kt this evening. 

* WAVES...Short period SW waves 5 to 7 ft at 7 seconds, along 
  with W to NW swell 6 to 8 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
107 
WHUS76 KEKA 152340
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
440 PM PDT Mon Apr 15 2019

PZZ450-160400-
/O.EXT.KEKA.SC.Y.0047.000000T0000Z-190416T0400Z/
Pt St George to Cape Mendocino out 10 nm-
440 PM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...S 15 to 25 kt this afternoon, becoming W 10 to 15 kt 
  this evening. 

* WAVES...Short period SW waves 3 to 5 ft at 6 seconds, along 
  with W to NW swell 6 to 8 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-160400-
/O.CON.KEKA.SC.Y.0047.000000T0000Z-190416T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
440 PM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...S to SW 15 to 25 kt becoming W 10 to 15 kt this 
  evening.

* WAVES...Short period SW waves 5 to 7 ft at 7 seconds, along 
  with W to NW swell 6 to 8 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-160745-
/O.CON.KEKA.SC.Y.0047.000000T0000Z-190416T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
440 PM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WINDS...S 15 to 25 kt with brief gusts up to 35 kt, becoming W 
  and easing to 10 to 15 kt this evening. 

* WAVES...Short period SW waves 5 to 7 ft at 7 seconds, along 
  with W to NW swell 6 to 8 ft at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
079 
WHUS76 KEKA 160306
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
806 PM PDT Mon Apr 15 2019

PZZ450-475-160415-
/O.CAN.KEKA.SC.Y.0047.000000T0000Z-190416T0400Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
806 PM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory.

$$

PZZ470-161115-
/O.EXT.KEKA.SC.Y.0047.000000T0000Z-190416T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
806 PM PDT Mon Apr 15 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WAVES...West 6 to 8 feet at 7 seconds.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
085 
WHUS76 KEKA 160953
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
253 AM PDT Tue Apr 16 2019

PZZ470-161100-
/O.CAN.KEKA.SC.Y.0047.000000T0000Z-190416T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
253 AM PDT Tue Apr 16 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 5:20 AM PDT, 9 hours 12 minutes earlier.

Area forecast discussion, Apr 14, 5:20 AM PDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
520 AM PDT Sun Apr 14 2019

.SYNOPSIS...Slight chance for light rain showers will continue
through this evening across the northern portion of the area. More
widespread rain will impact the region tomorrow before another
period of drier and warmer conditions return by the middle of
next week.

&&

.DISCUSSION...Stratus is not quite as prevalent as
it was yesterday morning however a few locations are still
experiencing it. In addition to the lower clouds, higher level
clouds continue to filter in across the area ahead of the next
system. With more clouds around and cooler temperatures aloft high
temperatures will be a bit cooler today, compared to yesterday.
There also remains a slight chance of light rain showers through the
day across the higher terrain of Del Norte and Trinity Counties. A
stronger shortwave is expected to approach the area tomorrow and
spread rain across the entire region. Rain totals around a third of
an inch to an inch will be possible for most locations. The higher
terrain of Del Norte County and the King range may experience
slightly heavier totals around 1-2 inches. With this wave, minor
snow accumulations as low as 3500 feet will be possible. Showers
will continue Tuesday morning but will gradually diminish as ridging
develops over the region. Strongest ridging will be in place on
Thursday with indications of offshore flow and 850 mb temps around
the 15-19 degree C range allowing temperatures to potentially climb
to near 70 along the coast and 80's inland. The one complicating
factor will be that coastal stratus may also be prevalent under
this regime which may keep coastal temperatures lower. /WCI

&&

.AVIATION...Low clouds are once again covering the Redwood Coast
TAF sites. Low clouds are expected to scatter out  during the
afternoon, but mid and high clouds are expected to thicken and lower
through the day. Low clouds and fog are noted S of KUKI this
morning, but low-level winds should keep these clouds away from the
airport. Surface winds will be generally light thru the next 24
hours. /SEC

&&

.MARINE...High pressure over the E Pacific will continue to produce
NW to N winds across the coastal waters through today. A frontal
system will approach the area from the NW on Monday, with winds
becoming southerly and increasing to advisory levels across much of
the area. The southerlies will be short-lived, with winds becoming
NW behind the front and continuing through late in the coming week.
The long period NW swell will continue thru the middle of the week,
with another w-NW swell reaching the waters by late week. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 6 PM PDT this evening for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 14, 3:40 AM PDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
340 AM PDT Sun Apr 14 2019

CAZ101>113-151045-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
340 AM PDT Sun Apr 14 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.